Georgia, 2010Hail and Lightning Strike in Georgia, June 26, 2010
June 26, 2010 · NWS CHS · 2 events in 1 county or zone
Showers and thunderstorms developed over the Midlands of South Carolina during the afternoon hours. West steering flow along with a weak mid level shortwave brought a few of these showers and thunderstorms over portions of southeast Georgia during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed over the Midlands of South Carolina during the afternoon hours. West steering flow along with a weak mid level shortwave brought a few of these showers and thunderstorms over portions of southeast Georgia during the evening hours. Thunderstorms displayed marginal hail and frequent lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 26, 5:11 PM EST, 46 minutes earlier.
Area forecast discussion, Jun 26, 5:11 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT SAT JUN 26 2010
.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY WEAKEN ACROSS THE AREA THROUGH TUESDAY
BEFORE A COLD FRONT DROPS INTO THE SOUTHEAST UNITED STATES WEDNESDAY
THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WHERE THE SEA BREEZE INTERACTS WITH ONGOING THUNDERSTORMS/
ASSOCIATED OUTFLOW BOUNDARIES ACROSS INTERIOR SE GA...SCATTERED
TO NUMEROUS SHOWERS/THUNDERSTORMS WILL DEVELOP THROUGH EARLY
EVENING...ACCOMPANIED BY GUSTY WINDS/LOCALLY HEAVY RAINFALL AND
A LOW CHANCE FOR A DAMAGING WET MICROBURST OR TWO. ELSEWHERE
ISOLATED SHOWERS/THUNDERSTORMS WILL DEVELOP ALONG THE INLAND
ADVANCING SEA BREEZE. WILL MONITOR INLAND CONVECTIVE TRENDS...AS
OUTFLOW FROM MIDLANDS THUNDERSTORMS COULD PUSH INTO INLAND
COUNTIES TO PRODUCE NEW THUNDERSTORMS DURING THE SUNSET TO
MIDNIGHT TIME PERIOD.
EXPECT MUCH OF THE CONVECTION TO DIMINISH OVERNIGHT...POSSIBLY
SHIFTING INTO THE ATLC AS A WEAK MID-LEVEL SHORTWAVE PUSHES
OFFSHORE. IT WILL BE ANOTHER WARM AND MUGGY NIGHT WITH LOWS IN THE
LOWER-MID 70S WITH UPPER 70S/LOWER 80S AT THE COAST.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE PATTERN WILL SLOWLY BECOME MORE CONVOLUTED SUNDAY THROUGH
TUESDAY AS THE UPPER RIDGE WEAKENS AND UPPER-LEVEL FLOW BEGINS TO
BACK. DECREASING UPPER HEIGHTS WILL LOWER CONVECTIVE TEMPERATURES
INTO THE UPPER 80S...ALLOWING CONVECTION TO BEGIN FIRING BY LATE
SUNDAY MORNING. APPROACHING SHORTWAVE ENERGY FROM SOUTH CENTRAL GA
MAY INCREASE COVERAGE IN SOUTHEAST GEORGIA DURING THE AFTERNOON...
THEREFORE WE HAVE THE SLIGHTLY HIGHER POPS IN THAT AREA. THE
WESTERLY FLOW JUST OFF THE SURFACE LOOKS TO SUBSIDE BY SUNDAY
MORNING WHICH SHOULD ALLOW THE SEABREEZE TO MOVE INLAND EARLIER IN
THE DAY. THIS SHOULD ALSO ACT AS A TRIGGER FOR SHOWERS AND TSTMS.
TEMPERATURE FORECAST FOR SUNDAY IS QUITE TRICKY DUE TO THE
UNCERTAINTIES IN CLOUD COVER. WE MAY SEE CONSIDERABLE MID-LEVEL
CLOUDINESS MOVING IN DURING THE MORNING SIMILAR TO TODAY WHICH WILL
HOLD TEMPS BACK. WE LEANED TOWARD THE COOLER NAM GUIDANCE FOR SUNDAY
HIGHS...GENERALLY FEATURING LOWER TO MIDDLE 90S. HEAT INDICES COULD
BRIEFLY REACH 105 DURING THE MID AFTERNOON BUT THERE ARE MANY
NEGATING FACTORS WITH REGARD TO THE POSSIBLE NEED FOR A HEAT
ADVISORY.
A PLETHORA OF WEAK SHORTWAVES WILL MOVE ACROSS THE AREA MONDAY
THROUGH TUESDAY WHILE PRECIPITABLE WATER VALUES REMAIN WELL ABOVE
TWO INCHES. DEPENDING ON HOW MUCH MID AND HIGH LEVEL CLOUDINESS IS
IN PLACE DURING THE TIMES OF MAXIMUM HEATING...SURFACE-BASED
INSTABILITY COULD BE THE MAIN PLAYER IN HOW STRONG/ORGANIZED
CONVECTION CAN BECOME. THE BRUNT OF THE ACTIVITY WILL OCCUR DURING
THE DAY BUT ENOUGH FORCING MAY ALLOW SOME SHOWERS/TSTMS TO CONTINUE
OVERNIGHT IN SOME AREAS. WILL MAINTAIN SOLID CHANCE POPS BOTH DAYS
WITH SLIGHT CHANCE POPS OVERNIGHT. TEMPS WILL BE A DEGREE OR TWO
COOLER IN RESPONSE TO LOWER THICKNESSES AND MORE CLOUDINESS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
EXTENDED FORECAST CONTINUES TO BE TRICKY...AS THE LATEST GFS
SOLUTION REMAINS RATHER AGGRESSIVE WITH SHORTWAVE ACTIVITY ALONG
THE SOUTHERN END OF THE UPPER TROUGH MID TO LATE WEEK. HAVE OPTED
TO INCORPORATE HPC GUIDANCE INTO THE FORECAST FOR THE WEDNESDAY
AND THURSDAY TIME FRAME...AS IT REPRESENTS A DECENT BLEND BETWEEN
PERSISTENCE AND SOME ENSEMBLE MODEL SOLUTIONS.
ALTHOUGH DETAILS ARE UNCERTAIN CONSIDERING MODEL DISAGREEMENT...IT
APPEARS QUITE POSSIBLE THAT THE COLD FRONT WILL BE ABLE TO SLIP
THROUGH THE FORECAST AREA MID WEEK...RESULTING IN NORTHEAST
SURFACE FLOW AND LOWER DEWPOINTS BY THURSDAY AND FRIDAY. HAVE
LOWERED SHOWER/THUNDERSTORM CHANCES LATE WEEK...AS DEEP MOISTURE
WILL SHIFT SOUTHEAST OF THE REGION WITH FRONTAL PROGRESSION.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS ARE MOST LIKELY TO IMPACT KSAV BEFORE 00Z...THUS
EXPECT AMENDMENTS FOR THIS SITE. MAINTAINED A MENTION OF CBS AT
KCHS THROUGH EARLY EVENING...BUT THE PROBABILITY OF DIRECT IMPACT
AT THIS SITE IS DIMINISHING WITH TIME.
PATCHY FOG DEVELOPMENT EARLY SUNDAY MORNING WILL DEPEND ON
RAINFALL AT/CLOSE TO TERMINALS. THE POTENTIAL FOR SUB-VFR
CONDITIONS REMAINS TOO LOW TO INCLUDE IN TAFS.
EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR OR IFR CEILINGS
AND/OR VISIBILITIES ARE POSSIBLE DURING AFTERNOON/EVENING
THUNDERSTORMS.
&&
.MARINE...
TONIGHT...S/SW WIND REGIME WILL DOMINATE WITH SUBTROPICAL HIGH
PRESSURE CENTERED WELL OFFSHORE. WILL SEE SOME ENHANCEMENT ALONG
THE LAND/SEA INTERFACE AND CHARLESTON HARBOR INTO EARLY EVENING AS
THE SEA BREEZE PUSHES INLAND...BUT NO FLAGS ARE ANTICIPATED. THE
PATTERN FAVORS ANOTHER NOCTURNAL SURGE TONIGHT ACROSS THE WATERS.
SPEEDS AS HIGH AS 15-20 KT ARE EXPECTED WITH SPEEDS DIMINISHING
EARLY SUNDAY MORNING. SEAS OF 2-4 FT WILL PERSIST THROUGH THE
PERIOD WITH A NOTICEABLE 2-3 FT/8 SEC SE SWELL.
SUNDAY THROUGH THURSDAY...ATLANTIC HIGH PRESSURE WILL PREVAIL
THROUGH THE PERIOD...WITH A COLD FRONT SLOWLY APPROACHING FROM
THE NORTHWEST. WINDS WILL REMAIN FROM THE SOUTH OR SOUTHWEST
THROUGH TUESDAY...POSSIBLY TRANSITIONING TO THE NORTHEAST AS EARLY
AS WEDNESDAY DEPENDING ON THE SPEED OF THE COLD FRONT. WIND SPEEDS
COULD POTENTIALLY REACH AS HIGH AS 15-20 KT AT TIMES OVER PORTIONS
OF THE MARINE AREA DUE TO THE INFLUENCE OF THE AFTERNOON SEA
BREEZE AND NOCTURNAL SURGING. HOWEVER...CONDITIONS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE FORECAST
PERIOD.
RIP CURRENTS...SE SWELL EVERY 8 SECONDS COMBINED WITH ADDED
INFLUENCES FROM TODAY/S FULL MOON WILL SUPPORT A MODERATE RISK FOR
RIP CURRENTS AT THE SC BEACHES SUNDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 26, 2:44 PM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SAT JUN 26 2010
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
271945-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
344 PM EDT SAT JUN 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES SUNDAY AND
MONDAY AFTERNOONS. HEAT ADVISORIES MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ117-119-139-141-SCZ048-049-051-271945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
344 PM EDT SAT JUN 26 2010
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES SUNDAY AND
MONDAY AFTERNOONS. HEAT ADVISORIES MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ050-271945-
CHARLESTON-
344 PM EDT SAT JUN 26 2010
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES SUNDAY AND
MONDAY AFTERNOONS. HEAT ADVISORIES MAY BE NEEDED.
RIP CURRENTS...THERE WILL BE ENHANCED RISK FOR RIP CURRENTS AT
AREA BEACHES THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-271945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
344 PM EDT SAT JUN 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 4:41 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT SAT JUN 26 2010
GAZ140-141-262215-
COASTAL MCINTOSH-INLAND MCINTOSH-
541 PM EDT SAT JUN 26 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 615 PM EDT...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DARIEN...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...DARIEN...MERIDIAN AND RIDGEVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3133 8145 3136 8153 3142 8152 3149 8127
3138 8126 3137 8129 3133 8127 3132 8130
3129 8129 3132 8131 3132 8133 3134 8134
3132 8138 3128 8138 3128 8140
TIME...MOT...LOC 2142Z 263DEG 9KT 3137 8144Lightning, Liberty
- When
- June 26, 5:57 PM EST
- Where
- Liberty County, Hinesville
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 31.850, -81.600
The 911 center reported a lightning strike very close to Fraser Circle where a 9 year old boy was outside. The boy was treated for lightning related injuries.
Hail, Liberty
- When
- June 26, 6:10 PM EST to 6:11 PM EST
- Where
- Liberty County, 2.93 mi E of (Lhw)ft Stewart Hine
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.880, -81.520
A trained spotter reported nickel size hail.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, June 26, 2010$576,000 · EF0 · 53 events
- Flash Flooding and Damaging Winds in Iowa, June 26 to 27, 2010$1.1 million · 65 kt wind · 20 events
- Hail in South Dakota, June 26, 2010$1.6 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Minnesota, June 26 to 27, 2010$210,000 · EF0 · 39 events
- Excessive Heat in Missouri, June 26 to 27, 201010 injured · 4 events
- Flash Flood and Hail in North Carolina, June 26, 2010$290,000 · 1 in hail · 10 events
- Damaging Wind and Lightning Strikes in Georgia, June 26, 2010$277,000 · 3 events
- Hail and Damaging Winds in Tennessee, June 26, 2010$178,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in North Dakota, June 26, 2010$117,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 26, 2010$98,000 · 70 kt wind · 13 events
- Flash Flooding and Hail in South Dakota, June 26, 2010$50,000 · 2 in hail · 25 events
- Flash Flooding and Hail in Minnesota, June 26, 2010$25,000 · 1.25 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246134, 246132.